Acyclovir is an antiviral drug, that usually is used to control symptoms of various Herpes Simplex viruses, of which shingles for example belongs to this class of HSV-1 and HSV- type virus. That is a long time to be on Acyclovir treatment. However Acyclovir in your case, must have been applied topically as a cream, rather than an oral capsule?
Acyclovir, is a pro-drug of Valcyclovir, or Valtrex, which also comes in both forms, and is also used to treat HSV-2 viruses. Which in turn treat both the common cold sore and Genital Herpes for example.
It could also be that it had been helping you control symptoms of itching for what your Doctor prescribed treatment for, of an underlying condition, that could cause itching in the first place.
But since I am not a physician, my recommendation, is to go back to your physician, or a dermatologist. And ask them if there is another type of cream, that you can use, to counteract your itching.
It could also be that the itching, could be an after effect of using Acyclovir for such a long time, however I am not sure about this. Best bet, talk to your doctor for a follow-up. Hope this little bit of advice helps you out somewhat.